Alert archive / Missouri / Wind Advisories in 2019
Wind Advisory 11, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Nov 27, 2019, 5:33 AM CST for Greene County, Missouri. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2019, 5:33 AM CST (11:33 UTC)
- Expired
- Nov 27, 2019, 7:40 AM CST
- In force
- 2 hr
- Issued by
- NWS Springfield, MO
County Greene County, MO
The radar
The Springfield radar (KSGF), 6 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.6 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
409 WWUS73 KSGF 271133 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 533 AM CST Wed Nov 27 2019 MOZ090-271500- /O.CAN.KSGF.HW.W.0003.000000T0000Z-191127T1500Z/ /O.NEW.KSGF.WI.Y.0011.191127T1133Z-191127T1500Z/ /O.CAN.KSGF.WI.Y.0010.191127T1500Z-191127T1800Z/ Greene- Including the city of Springfield 533 AM CST Wed Nov 27 2019 ...WIND ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Greene County. * WHEN...Until 9 AM CST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MOZ066-077-088-089-094-271500- /O.CAN.KSGF.HW.W.0003.000000T0000Z-191127T1500Z/ /O.EXA.KSGF.WI.Y.0010.000000T0000Z-191127T1500Z/ Vernon-Barton-Jasper-Dade-Lawrence- Including the cities of Nevada, Kenoma, Lamar, Joplin, Carthage, Greenfield, Lockwood, Meinert, Aurora, Mount Vernon, and Marionville 533 AM CST Wed Nov 27 2019 ...WIND ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Vernon, Barton, Jasper, Dade and Lawrence Counties. * WHEN...Until 9 AM CST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MOZ091-271500- /O.CAN.KSGF.HW.W.0003.000000T0000Z-191127T1500Z/ /O.EXT.KSGF.WI.Y.0010.191127T1133Z-191127T1800Z/ Webster- Including the cities of Marshfield, Northview, Seymour, and Rogersville 533 AM CST Wed Nov 27 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... ...HIGH WIND WARNING IS CANCELLED... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Webster County. * WHEN...Until noon CST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ073-097-101-271245- /O.CAN.KSGF.HW.W.0003.000000T0000Z-191127T1500Z/ Bourbon-Crawford-Cherokee- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, and Stippville 533 AM CST Wed Nov 27 2019 ...HIGH WIND WARNING IS CANCELLED... Winds have decreased across the region and no longer pose a threat to life and property. $$ MOZ101-271245- /O.CAN.KSGF.WI.Y.0010.000000T0000Z-191127T1500Z/ McDonald- Including the cities of Anderson, Noel, Goodman, South West City, Pineville, and Rocky Comfort 533 AM CST Wed Nov 27 2019 ...WIND ADVISORY IS CANCELLED... Winds have decreased across the region and no longer pose a threat to life and property. $$ MOZ055>058-068>071-079>081-271500- /O.CON.KSGF.HW.W.0003.000000T0000Z-191127T1500Z/ /O.CON.KSGF.WI.Y.0010.191127T1500Z-191127T1800Z/ Benton-Morgan-Miller-Maries-Hickory-Camden-Pulaski-Phelps-Polk- Dallas-Laclede- Including the cities of Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Weaubleau, Hermitage, Pittsburg, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, and Lebanon 533 AM CST Wed Nov 27 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO NOON CST TODAY... * WHAT...Southwest winds 25 to 35 mph with gusts to 60 mph decreasing to 20 to 30 mph with gusts to 45 mph after 9 AM. * WHERE...Central Missouri. * WHEN...For the High Wind Warning, until 9 AM CST this morning. For the Wind Advisory, from 9 AM this morning to noon CST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MOZ067-078-271500- /O.CON.KSGF.HW.W.0003.000000T0000Z-191127T1500Z/ St. Clair-Cedar- Including the cities of Tiffin, Appleton City, Johnson City, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, and Stockton 533 AM CST Wed Nov 27 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...St. Clair and Cedar Counties. * WHEN...Until 9 AM this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MOZ095-103-104-271500- /O.EXT.KSGF.WI.Y.0010.000000T0000Z-191127T1500Z/ Christian-Stone-Taney- Including the cities of Nixa, Christian Center, Ozark, Selmore, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, and Powersite 533 AM CST Wed Nov 27 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Christian, Stone, and Taney Counties. * WHEN...Until 9 AM CST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MOZ093-102-271500- /O.CON.KSGF.WI.Y.0010.000000T0000Z-191127T1500Z/ Newton-Barry- Including the cities of Neosho, Monett, Madry, and Cassville 533 AM CST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Newton and Barry Counties. * WHEN...Until 9 AM this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MOZ082-083-092-096>098-105-106-271500- /O.CON.KSGF.WI.Y.0010.000000T0000Z-191127T1800Z/ Texas-Dent-Wright-Douglas-Howell-Shannon-Ozark-Oregon- Including the cities of Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 533 AM CST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...South central Missouri. * WHEN...Until noon today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
565 WWUS73 KSGF 271244 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 644 AM CST Wed Nov 27 2019 MOZ055>058-068>071-079>081-271500- /O.CON.KSGF.HW.W.0003.000000T0000Z-191127T1500Z/ /O.CON.KSGF.WI.Y.0010.191127T1500Z-191127T1800Z/ Benton-Morgan-Miller-Maries-Hickory-Camden-Pulaski-Phelps-Polk- Dallas-Laclede- Including the cities of Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Weaubleau, Hermitage, Pittsburg, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, and Lebanon 644 AM CST Wed Nov 27 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Southwest winds 25 to 35 mph with gusts to 60 mph decreasing to 20 to 30 mph with gusts to 45 mph after 9 AM. * WHERE...Central Missouri. * WHEN...For the High Wind Warning, until 9 AM CST this morning. For the Wind Advisory, from 9 AM this morning to noon CST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MOZ067-078-271500- /O.CON.KSGF.HW.W.0003.000000T0000Z-191127T1500Z/ St. Clair-Cedar- Including the cities of Tiffin, Appleton City, Johnson City, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, and Stockton 644 AM CST Wed Nov 27 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...St. Clair and Cedar Counties. * WHEN...Until 9 AM this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MOZ066-077-088-089-093>095-102>104-271500- /O.CON.KSGF.WI.Y.0010.000000T0000Z-191127T1500Z/ Vernon-Barton-Jasper-Dade-Newton-Lawrence-Christian-Barry-Stone- Taney- Including the cities of Nevada, Kenoma, Lamar, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, and Powersite 644 AM CST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Southwestern Missouri. * WHEN...Until 9 AM CST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MOZ090-271500- /O.CON.KSGF.WI.Y.0011.000000T0000Z-191127T1500Z/ Greene- Including the city of Springfield 644 AM CST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Greene County. * WHEN...Until 9 AM CST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MOZ082-083-091-092-096>098-105-106-271500- /O.CON.KSGF.WI.Y.0010.000000T0000Z-191127T1800Z/ Texas-Dent-Webster-Wright-Douglas-Howell-Shannon-Ozark-Oregon- Including the cities of Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 644 AM CST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...South central Missouri. * WHEN...Until noon today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
855 WWUS73 KSGF 271340 AAA NPWSGF URGENT - WEATHER MESSAGE...UPDATED National Weather Service Springfield MO 740 AM CST Wed Nov 27 2019 MOZ055>058-068>071-079>081-271800- /O.CAN.KSGF.HW.W.0003.000000T0000Z-191127T1500Z/ /O.EXT.KSGF.WI.Y.0010.191127T1340Z-191127T1800Z/ Benton-Morgan-Miller-Maries-Hickory-Camden-Pulaski-Phelps-Polk- Dallas-Laclede- Including the cities of Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Weaubleau, Hermitage, Pittsburg, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, and Lebanon 740 AM CST Wed Nov 27 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... ...HIGH WIND WARNING IS CANCELLED... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Portions of central, east central and southwest Missouri. * WHEN...Until noon CST today. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MOZ067-078-271445- /O.CAN.KSGF.HW.W.0003.000000T0000Z-191127T1500Z/ St. Clair-Cedar- Including the cities of Tiffin, Appleton City, Johnson City, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, and Stockton 740 AM CST Wed Nov 27 2019 ...HIGH WIND WARNING IS CANCELLED... Wind gusts have decreased and are now less than 45 mph. $$ MOZ066-077-088-089-093>095-102>104-271445- /O.CAN.KSGF.WI.Y.0010.000000T0000Z-191127T1500Z/ Vernon-Barton-Jasper-Dade-Newton-Lawrence-Christian-Barry-Stone- Taney- Including the cities of Nevada, Kenoma, Lamar, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, and Powersite 740 AM CST Wed Nov 27 2019 ...WIND ADVISORY IS CANCELLED... Wind gusts will continue to decrease and will remain below 45 mph. $$ MOZ090-271445- /O.CAN.KSGF.WI.Y.0011.000000T0000Z-191127T1500Z/ Greene- Including the city of Springfield 740 AM CST Wed Nov 27 2019 ...WIND ADVISORY IS CANCELLED... Wind gusts will continue to decrease and will remain below 45 mph. $$ MOZ082-083-091-092-096>098-105-106-271800- /O.CON.KSGF.WI.Y.0010.000000T0000Z-191127T1800Z/ Texas-Dent-Webster-Wright-Douglas-Howell-Shannon-Ozark-Oregon- Including the cities of Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 740 AM CST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...West winds 10 to 20 mph with gusts up to 45 mph. * WHERE...Howell, Douglas, Wright, Webster, Shannon, Texas, Dent, Ozark and Oregon Counties. * WHEN...Until noon CST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Nov 27, 3:47 AM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Nov 27, 3:47 AM CST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
347 AM CST Wed Nov 27 2019
.SHORT TERM...(Today and tonight)
Issued at 246 AM CST Wed Nov 27 2019
Strong surface low pressure continues to track northeast across
southern Wisconsin during the predawn hours. We continue to see
impressive wind speeds this morning with a very tight pressure
gradient in place. Momentum transfer is also at a premium this
morning with the atmosphere remaining mixed through at least
850 mb. This has resulted in frequent gusts in the 50 to 60 mph
range. Power outages continue to creep up due to downed
powerlines.
As we head throughout the morning, the gradient will gradually
relax with momentum transfer also decreasing. We will hold onto
the High Wind Warning along and north of the I-44 corridor through
9 AM, but did decide to downgrade to a Wind Advisory after that
point. The Wind Advisory will remain in place across the remainder
of the area through 9 AM, and then over the eastern Ozarks
through noon. It is possible we will whittle away at these
headlines a bit early with those relaxing gradients.
Meanwhile, dry weather is expected today with mostly sunny skies.
Some early morning cloud cover is expected across central Missouri
due to wrap around moisture with the departing storm system. High
temperatures today will struggle to warm out of the middle 40s
over most areas with a strong cold air advection regime in place.
Areas of south-central Missouri may manage to warm into the upper
40s owing to downslope flow off the Ozark Plateau.
Most of tonight then looks quiet as high pressure nudges in from
the northwest. By late tonight, isentropic upglide ahead of the
next storm system will begin to develop across the southern
Plains. Rain may spread into far southwestern Missouri by sunrise.
Temperatures should be in the middle 30s over that region with a
warm nose also advecting north, thus we are looking at a cold
rain at this point.
.LONG TERM...(Thursday through Tuesday)
Issued at 246 AM CST Wed Nov 27 2019
Thanksgiving then looks wet for most of the region as that
isentropic upglide spreads east across the area beneath increasing
southwesterly flow aloft. There is some concern that portions of
the area could be near the freezing mark early in the morning.
Additionally, models show quite a bit of variability with how
quickly the warm nose returns north.
Thus, there may be a small window of opportunity for a light
wintry mix early Thanksgiving morning roughly along and north of a
Pittsburg, KS to Ozark to West Plains, MO line. If this light
wintry mix does materialize (still low confidence), expectations
are that any road impacts would be confined to bridges and
overpasses. While temperatures will only warm into the upper 30s
to around 40 for Thanksgiving, we should be looking at all liquid
by later morning.
Multiple waves of rainfall are then expected into Saturday as
that storm system slowly tracks out of the Rockies and through
the central United States. We are still expecting storm total
rainfall amounts in the 1-3" range, which does bring some concern
for at least a limited flooding risk.
We will also have to monitor the potential for strong to severe
storms from later Friday into Saturday as the main storm system
tracks across the region. Once again, dynamics look strong for
this system with plenty of wind shear in place. The big question
will be Gulf moisture quality and overall instability. We have
introduced thunder to the forecast and will continue to monitor
model and ensemble trends on instability.
Once that system clears, we are looking at quiet weather early
next week. Temperatures should be fairly close to normal for early
December.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1102 PM CST Tue Nov 26 2019
Strong gradient winds in the wake of the cold front will be the
main weather impacts tonight for the terminals. Expect westerly
winds of 25 to 35 knots, with occasional gusts to 45 knots. These
winds will begin to diminish towards morning and then continue to
diminish through the daytime hours Wednesday, with lighter winds
expected Wednesday evening. Overall, VFR flight conditions are
expected, with some MVFR ceilings expected to rotate across
central Missouri tonight, with short term models indicating these
lower ceilings to remain to the north of the terminals.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until noon CST today for MOZ082-083-092-095>098-
103>106.
High Wind Warning until 9 AM CST this morning for MOZ055>058-
066>071-077>081-088>091-094.
Wind Advisory until 9 AM CST this morning for MOZ093-101-102.
Wind Advisory from 9 AM this morning to noon CST today for
MOZ055>058-068>071-079>081-090-091.
KS...High Wind Warning until 9 AM CST this morning for KSZ073-097-101.
&&
SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...RaberdingHazardous weather outlook, Nov 27, 5:08 AM CST, 25 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 508 AM CST Wed Nov 27 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281115- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 508 AM CST Wed Nov 27 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated non thunderstorm wind risk. DISCUSSION... Very windy conditions will persist early this morning with westerly wind gusts of 40 to 50 mph. A few gusts to 60 mph remain possible north of I-44 and east of the Highway 65 corridor. Winds will slowly diminish from late this morning into this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a limited risk for a wintry mix of light freezing rain and light snow early Thursday morning generally along and north of a Pittsburg, Kansas to Ozark to West Plains, Missouri line. If this wintry precipitation materializes, the main potential road impacts would be to bridges and overpasses. Any wintry precipitation would change over to all rain by mid to late morning. Periods of moderate to heavy rain will be possible from Thursday through Saturday as a series of weather systems move through. Rainfall totals of one to three inches are expected. This could result in minor flooding of creeks and rivers along with low water crossings on Friday and Saturday. Thunderstorms are also expected at times from Friday into Saturday. The threat for severe storms is currently expected to remain south of the Missouri Ozarks due to limited instability. If the expected amount of instability increases, a risk for strong to severe storms may be warranted in future outlooks. Windy conditions are again expected from Friday through Sunday with frequent wind gusts over 30 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
In the hours before
Local storm report, Nov 27, 12:00 AM CST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1200 AM CST WED NOV 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM NON-TSTM WND DMG 2 ENE SPRINGFIELD 37.20N 93.26W
11/26/2019 GREENE MO BROADCAST MEDIA
TREE UPROOTED ON POWERLINES NEAR CHERRY
STREET AND DYSART STREET.
&&
KPLocal storm report, Nov 27, 12:41 AM CST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1241 AM CST WED NOV 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 AM NON-TSTM WND DMG 1 E CLEVER 37.03N 93.45W
11/27/2019 CHRISTIAN MO TRAINED SPOTTER
MEASURED SEVERAL WIND GUSTS GREATER THAN
60MPH WITH A MAX GUST OF 64 MPH. NUMEROUS
4-6 INCH BRANCHES DOWN. SMALL SHED DAMAGED.
&&
MBThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 6:03 PM CST | Tornado Warning | SGF | Barry, McDonald, Newton | 27 min |
| Nov 26, 6:22 PM CST | Tornado Warning | SGF | Barry | 23 min |
| Nov 26, 6:41 PM CST | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone | 34 min |
| Nov 26, 6:48 PM CST | Severe Thunderstorm Warning | SGF | Greene, Lawrence | 27 min |
| Nov 26, 7:02 PM CST | Special Weather Statement | SGF | Dallas, Laclede | 43 min |
| Nov 26, 9:48 PM CST | Special Weather Statement | SGF | Shannon | 27 min |
Nearby
Wind Advisories in Missouri, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.